Elasticity and stability of a dense gel
Ball, R. C. and Edwards, S. F. (Samuel Frederick), 1928-. (1980) Elasticity and stability of a dense gel. Macromolecules, Vol.13 (No.3). pp. 748-761. ISSN 0024-9297Full text not available from this repository.
Official URL: http://dx.doi.org/10.1021/ma60075a049
An extension of the normal Gibbs formulation of statistical mechanics is applied to gels with permenent cross-links. The formalism permits an evaluation of the free energy in the case where the gel is dense, taking full account of excluded volume. This theory yields the changes in osmotic pressure upon cross-linkage and allows fully for syneresis; it enables the full elasticity of the network to be calculated, including the bulk modulus. Corrections to the simple addition of the free energy terms from network and solution theories are obtained, and for the case of a network in equilibrium with pure solvent a particularly simple formula is found.
|Item Type:||Journal Article|
|Subjects:||Q Science > QC Physics
Q Science > QD Chemistry
|Divisions:||Faculty of Science > Physics|
|Library of Congress Subject Headings (LCSH):||Colloids -- Elastic properties, Colloids -- Stability, Statistical mechanics|
|Journal or Publication Title:||Macromolecules|
|Publisher:||American Chemical Society|
|Page Range:||pp. 748-761|
Actions (login required)